Alert archive / Alabama / Red Flag Warnings in 2012
Red Flag Warning 1, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Jan 1, 2012, 2:59 PM CST for 6 counties in Alabama. It took effect at Jan 2, 2012, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2012, 2:59 PM CST (20:59 UTC)
- In effect from
- Jan 2, 2012, 12:00 PM CST
- Expired
- Jan 2, 2012, 4:57 PM CST
- In force
- 5 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, Franklin County, AL, Lauderdale County, AL, Lawrence County, AL, Morgan County, AL
The radar
The Columbus AFB radar (KGWX), 111 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
245 WWUS84 KHUN 012059 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 259 PM CST SUN JAN 1 2012 ...RED FLAG WARNING WILL BE IN EFFECT FROM NOON TO 5 PM MONDAY AFTERNOON ACROSS PORTIONS OF NORTHWEST ALABAMA ALZ001>004-007-016-020900- /O.NEW.KHUN.FW.W.0001.120102T1800Z-120102T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-MORGAN-CULLMAN- 259 PM CST SUN JAN 1 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM CST MONDAY FOR STRONG WINDS AND LOW HUMIDITY ACROSS PORTIONS OF NORTHERN ALABAMA... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 5 PM CST MONDAY. * AFFECTED AREA: LAUDERDALE...COLBERT...FRANKLIN AL... LAWRENCE...MORGAN...AND CULLMAN COUNTIES. * TIMING: FROM NOON TO 5 PM CST MONDAY. * WIND: NORTHWEST 10 TO 20 MPH...WITH GUSTS TO NEAR 30 ESPECIALLY IN THE HIGHER TERRAIN. * RELATIVE HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL INTO TH LOWER 20S PERCENT RANGE FOR 4 HOURS MONDAY AFTERNOON. * IMPACTS: THESE WINDS...COMBINED WITH A VERY DRY AIRMASS IN PLACE ACROSS THE REGION...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL. && $$ RSB
3 follow-up statements
505 WWUS84 KHUN 020835 AAA RFWHUN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 235 AM CST MON JAN 2 2012 ...RED FLAG WARNING WILL BE IN EFFECT FROM NOON TO 5 PM TODAY AFTERNOON ACROSS PORTIONS OF NORTHWEST ALABAMA... ALZ001>004-007-016-022045- /O.CON.KHUN.FW.W.0001.120102T1800Z-120102T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-MORGAN-CULLMAN- 235 AM CST MON JAN 2 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR STRONG WINDS AND LOW HUMIDITY FOR PORTIONS OF NORTHERN ALABAMA... * AFFECTED AREA: LAUDERDALE...COLBERT...FRANKLIN AL... LAWRENCE...MORGAN...AND CULLMAN COUNTIES. * TIMING: FROM NOON TO 5 PM CST TODAY. * WIND: NORTHWEST WINDS 15 TO 25 MPH...WITH GUSTS TO NEAR 30 MPH OR HIGHER...ESPECIALLY IN THE HIGHER TERRAIN OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. * RELATIVE HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 25 PERCENT FOR 4 HOURS THIS AFTERNOON. * IMPACTS: THESE WINDS...COMBINED WITH A VERY DRY AIRMASS IN PLACE ACROSS THE REGION...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL. && $$ RSB/CA
209 WWUS84 KHUN 021808 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1208 PM CST MON JAN 2 2012 ...RED FLAG WARNING WILL BE IN EFFECT FROM NOON TO 5 PM TODAY AFTERNOON ACROSS PORTIONS OF NORTHWEST ALABAMA... ALZ001>004-007-016-022300- /O.NEW.KHUN.FW.A.0001.120103T1800Z-120103T2300Z/ /O.CON.KHUN.FW.W.0001.000000T0000Z-120102T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-MORGAN-CULLMAN- 1208 PM CST MON JAN 2 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR LOW HUMIDITY FOR NORTHWEST ALABAMA AND PORTIONS OF CENTRAL ALABAMA... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR LOW HUMIDITY FOR NORTHWEST ALABAMA AND PORTIONS OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. * AFFECTED AREA: LAUDERDALE...COLBERT...FRANKLIN AL... LAWRENCE...MORGAN...AND CULLMAN COUNTIES. * TIMING: FROM NOON TO 5 PM CST TODAY. * WIND: NORTHWEST WINDS 15 TO 25 MPH...WITH GUSTS TO NEAR 30 MPH. * RELATIVE HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 25 PERCENT FOR 4 HOURS THIS AFTERNOON. * IMPACTS: THESE WINDS...COMBINED WITH A VERY DRY AIRMASS IN PLACE ACROSS THE REGION...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL. && $$ ALZ005-006-008>010-022300- /O.NEW.KHUN.FW.A.0001.120103T1800Z-120103T2300Z/ LIMESTONE-MADISON-MARSHALL-JACKSON-DEKALB- 1208 PM CST MON JAN 2 2012 ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR LOW HUMIDITY FOR PORTIONS OF NORTH CENTRAL ALABAMA AND NORTHEAST ALABAMA... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. * AFFECTED AREA: LIMESTONE...MADISON...MARSHALL...JACKSON...AND DEKALB COUNTIES. * TIMING: TUESDAY AFTERNOON. * RELATIVE HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES COULD FALL TO AROUND 25 PERCENT FOR 4 HOURS TUESDAY AFTERNOON. * IMPACTS: THE VERY DRY AIRMASS IN PLACE ACROSS THE REGION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ RSB
887 WWUS84 KHUN 022257 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 457 PM CST MON JAN 2 2012 ALZ001>004-007-016-031200- /O.CAN.KHUN.FW.W.0001.000000T0000Z-120102T2300Z/ /O.CON.KHUN.FW.A.0001.120103T1800Z-120103T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-MORGAN-CULLMAN- 457 PM CST MON JAN 2 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR LOW HUMIDITY FOR NORTHWEST ALABAMA AND PORTIONS OF CENTRAL ALABAMA... ...RED FLAG WARNING IS CANCELLED FOR NORTHWEST ALABAMA AND PORTIONS OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. * AFFECTED AREA: LAUDERDALE...COLBERT...FRANKLIN AL... LAWRENCE...MORGAN...AND CULLMAN COUNTIES. * TIMING: TUESDAY AFTERNOON. * RELATIVE HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 25 PERCENT FOR 4 HOURS TUESDAY AFTERNOON. * IMPACTS: THE VERY DRY AIRMASS IN PLACE ACROSS THE REGION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ALZ005-006-008>010-031200- /O.CON.KHUN.FW.A.0001.120103T1800Z-120103T2300Z/ LIMESTONE-MADISON-MARSHALL-JACKSON-DEKALB- 457 PM CST MON JAN 2 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR LOW HUMIDITY FOR NORTHWEST ALABAMA AND PORTIONS OF CENTRAL ALABAMA... * AFFECTED AREA: LIMESTONE...MADISON...MARSHALL...JACKSON...AND DEKALB COUNTIES. * TIMING: TUESDAY AFTERNOON. * RELATIVE HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES COULD FALL TO AROUND 25 PERCENT FOR 4 HOURS TUESDAY AFTERNOON. * IMPACTS: THE VERY DRY AIRMASS IN PLACE ACROSS THE REGION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Jan 1, 11:28 AM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Jan 1, 11:28 AM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1128 AM CST SUN JAN 1 2012 .UPDATE... FOR 18Z TAFS && .DISCUSSION... /ISSUED 1109 AM CST SUN JAN 1 2012/ A COLD FRONT HAS FINALLY MOVED EAST OF OUR GREATER FORECAST AREA...AS OF PRESENT NOTED APPROXIMATELY FROM NEAR KNOXVILLE...TO SE OF CHATTANOOGA AND GADSDEN. RAIN SHOWERS WERE IN PROGRESS JUST EAST OF THE FRONT. SKIES HAVE CLEARED NICELY WEST OF THE FRONT...WITH GENERALLY SUNNY SKIES PREVAILING ACROSS MOST OF THE AREA. ALTHOUGH STILL RATHER WARM TEMPS PREVAILED ACROSS THE AREA...RANGING FROM 56 AT MUSCLE SHOALS (DOWN FROM THE LOWER 62 AT 9 AM...AND 60 AT 10 AM) TO 59 AT COURTLAND...WITH LOWER 60S ELSEWHERE. WINDS HAVE BECOME NW IN THE 10-20 MPH RANGE...WITH SOME HIGHER GUSTS. GIVEN THE FRONTAL PASSAGE...HAVE REMOVED POPS FROM THE FORECAST FOR THE REST OF TODAY...ALONG WITH ADJUSTING THE SKIES TO MOSTLY SUNNY. THE TRICKY ITEM WILL BE TEMPERATURES. THE HIGHEST TEMPERATURES FOR THE MOST PART HAVE ALREADY OCCURRED. THEY WILL BE TAKING A COOLER TREND AS COLDER AIR NW OF THE REGION FILTERS IN. WINDS ARE ANOTHER ITEM THAT MAY NEED ADJUSTING UP IF GUSTS CONTINUE ABOVE 25 MPH. FORECAST GRIDS/ZONES HAVE ALREADY BEEN SENT. RSB && .AVIATION... FOR 18Z TAFS... VFR CONDITIONS WILL PREVAIL THIS FORECAST PERIOD. WNW WINDS IN THE 15-25 KT RANGE THIS AFTERNOON WILL DIMINISH TO AROUND 7 KT THIS EVENING. WINDS HOWEVER WILL PICK UP SHORTLY AFTER DAYBREAK MONDAY... INCREASING TO 15-25 KT FROM THE WNW WITH HIGHER GUSTS POSSIBLE. RSB && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 1, 2:39 PM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 239 PM CST SUN JAN 1 2012 ALZ001>010-016-TNZ076-096-097-021130- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 239 PM CST SUN JAN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MUCH COLDER CONDITIONS ARE EXPECTED MONDAY AND TUESDAY...AS HIGH PRESSURE BUILDS ACROSS THE REGION. WIND CHILL VALUES WILL FALL INTO THE LOW TEENS ACROSS MUCH OF THE AREA TUESDAY MORNING...WITH NEAR ZERO AND SINGLE DIGITS READINGS IN HIGHER ELEVATIONS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. RSB
Nearby
Red Flag Warnings in Alabama, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.